MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; EOQ, FORCEPS, BIOPSY, BRONCHOSCOPE

WILSON-COOK MEDICAL INC CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE; EOQ, FORCEPS, BIOPSY, BRONCHOSCOPE
Model Number G47742
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the cups opened and the link wire protruding past the cups.The device could not close due to the link wires not being fully attached to the cup housing.Under visual magnification, the link wires are protruding vertically past the cups and one cup is opened.There was a dried red substance on the sheath/cups and no other anomalies were detected with the device.The device was returned to the supplier for further evaluation and the following was provided, "the device was visually evaluated and damage at the jaw assembly was immediately visible.Link wires were observed protruding out of the distal end of the assembly, with the loop broken where the wire would pass through the cup hole.One cup was in the closed position with the link wire still intact, and small white fibers entangled around the link wire.The opposing cup was hanging in the open position, retained by the pivot pin.No damage was observed in the coil cable or handle assembly of the device.The pebax coating was marked with a permanent black marker ring approximately 6 inches from the nose cap.The device was evaluated for functionality in the u-bend position.Only one cup was responsive when manipulated with the handle, as a result of the broken link wire.The device was not further evaluated for functionality in the coiled position or endoscope due to the damage at the distal tip.The device was received with severe damage incurred to the link wires that is consistent with mishandling of the device.The damage is a result of excessive closing force applied to the device handle with the jaws in the closed position, causing the link wire breakage.All devices are subjected to a simulated 18 lb load test after the assembly of the handle to the device, followed by a final functional and visual evaluation at fqc.It is unknown how the damage to the device was incurred after received by the end user.The device history records for were reviewed and were manufactured may 2024.There were no relevant defects noted in the manufacturing/fqc checklists.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation confirmed the complaint.The supplier provided the following, "a review of the device history record did not reveal any anomalies.The visual and functional evaluation of the device confirmed the user's complaint.The cause of the damage was determined the be excessive closing force applied to the device handle with the jaws in the closed position, causing link wire breakage.Therefore, it is believed that the damage to the link wire/device occurred post release." in addition, the device was used with an ion catheter which is not compatible with this device.This device is intended to be used with a bronchoscope.The excess force applied to the handle and the use with incompatible equipment are the most likely causes of this report.The instructions for use (ifu) states: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forcep is coiled may result in damage to the performance characteristics of the forceps." "forceps cups must remain closed during introduction into, advancement through, and removal from endoscope.If cups are open, damage to forceps and/or endoscope may occur." "gentle pressure must be used when operating handle of forceps.Excessive pressure will result in rigidity of the forceps, which may damage forceps and/or endoscope." "with cups closed, insert forceps into accessory channel.Note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to forceps." prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that this device was used with an ion catheter which is not compatible with this device.This device is intended to be used with a bronchoscope, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a bronchoscopy with ion robot, the physician used a cook captura bronch biopsy forceps no spike.It was initially reported that the bronch forceps malfunctioned and broke.There was no reportable information at that time.Additional information was received on 27aug2024 which stated when going to collect tissue specimen in the lung the distal end of the forceps broke upon initially opening the forceps.On (b)(6) 2024, the device was evaluated and found to be stuck open and unable to be closed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA BRONCH BIOPSY FORCEPS NO SPIKE
Common Device Name
EOQ, FORCEPS, BIOPSY, BRONCHOSCOPE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20290569
Report Number1037905-2024-00569
Device Sequence Number12562775
Product Code EOQ
UDI-Device Identifier00827002477421
UDI-Public(01)00827002477421(17)270619(10)W4847193
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG47742
Device Catalogue NumberDBF-1.8-S
Device Lot NumberW4847193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTUITIVE ION ROBOT
Patient SexUnknown